U135 Clonidine – Started taking this medication about a year ago for Anxiety and PTSD. After trying numerous medications for the past 25 years for anxiety and depression nothing had helped but made my situation worse until I started taking Clonidine 0.1 MG TAB ACT. Things that seemed impossible for me to do such as go outside my home had become something I was able to do because of this medication. When I received a new Clonidine refill at WalMart I noticed that the pill looked different that what I was taking before. Instead of the small round pink pill I had been taking the pill I had just received was ten times larger, oval and white. I immediately googled the pill number U135 to make sure that the medication was correct which it was, so I took the pill. The next day when I awoke I noticed that I was completely tired and that the medication had knocked me out for 13 hours straight. It was as if I had taken a very strong sedative. After about 30 minutes of taking the medication I noticed the loud ringing in my ears and feeling sleepy. The following day after waking up I felt very tired and still had the loud ringing in my ears. A few hours later I felt lightheaded for a couple of minutes and seemed like I could pass out so I sat down. Later I took a shower and went to my dental appointment for a check up and had another episode of lightheadedness that lasted a couple of minutes. I also experienced my heart struggling to beat regularly and feared I was going to have a heart attack but that subsided as well. A few hours later while shopping at a local store I had another episode of lightheadedness and feeling I could pass out. When I got home I called the pharmacist at WalMart to let them know I had concerns about the adverse effects of the medication I had just received and was wondering if maybe they had given me the wrong medication because it looked different. They said that it was the correct medication and the only difference was that they had switched manufacturers even though they still had some more of the medication from the other manufacturer. The pharmacist told me to continue taking the medication for a week to see if the effects would subside and if not to go in and they would give me another refill of the other manufacturers Clonidine. They told me that the medication itself was the same but the inactive ingredients would be different from manufacturer to manufacturer. It was then that I realized that the inactive ingredients were affecting me adversely. I took it again another night and the effects were still the same. I slept for almost 14 hours and still had the loud ringing in my ears. My heart is still having periods of strong beating and I feel like a zombie as far as my brain goes. My brain feels like a strong medication has left an imprint of it’s effects on it. Again I called the pharmacist and expressed my concerns about the medication and told me that they could switch the medication for the other manufacturer’s brand. I told them that I could be in a couple of hours but a couple of hours later I was still very tired and having problems with my heart and had shallow breathing which I had expressed to them earlier so I called them back. They suggested that I go to the E.R. after I asked them if they had anything that could purge the medication out of my system. It is interesting to know how the inactive ingredients in a medication could affect someone like this. I will be calling the drug company tomorrow to make sure that they have not mistakenly put the Clonidine number on a different medication and the effects I have had.
Was this helpful?1
And they definitely didn't change the dose on you? The symptoms you are describing are common with clonidine at certain doses. It is a rapid acting blood pressure pill that is used when people's blood pressure is really high normally or when people have emregency high blood pressure. It is used in the hospital to bring blood pressure down fast which is why they have started using it in the psychiatric field because it is harder to panic when your blood pressure is really low. The ringing in your ears is from lack of oxygen in the brain typically if it I clonidine related. I would check the dose and make sure it is the correct dose for your situation. I know I have bad blood pressure issues and was on 0.2 mg twice daily. After a while it was lowering my pressure too low so they took me off. If it doesn't actually work for your condition anyways I say ask the doc to get off of it and try something else. If you take too much it can be very dangerous.
Was this helpful?0
Upward Look Says:
My PTSD and anxiety were well under control with the 0.1 MG Tab, taken once daily and manufactured by Actavis US which is an orange, round, scored tablet imprinted with "LOGO 127". Everything was fine until Walmart decided to give me Clonidine from a different manufacturer. They replaced the one from Activis to another one from Unichem Pharmaceuticals USA, Inc. which is a white, oval, scored tablet imprinted with "U 135". The amount of Clonidine was still the same 0.1 MG but the inactive ingredients from the other manufacturer gave me problems. Fortunately for me Walmart will be supplying me with the medication that suits me best. Clonidine from Activis has had no effect on my blood pressure that I have seen but has helped me tremendously with my PTSD and anxiety. Have not had any problems with ringing in the ears until I started taking the Clonidine manufactured by Unichem Pharmaceuticals. I frequently check my blood pressure and my oxygen level is usually above 95%.